Alert archive / Arizona / Special Weather Statements in 2021

Special Weather Statement, NWS Tucson, AZ

July 12, 2021Santa Cruz County, Arizona

NWS Tucson, AZ issued this special weather statement at Jul 12, 2021, 10:34 PM MST for Santa Cruz County, Arizona. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 12, 2021, 10:34 PM MST (05:34 UTC)
Expired
Jul 12, 2021, 11:30 PM MST
In force
56 min
Issued by
NWS Tucson, AZ

County Santa Cruz County, AZ

The radar

The Tucson radar (KEMX), 13 km from the middle of the area, began a volume at 05:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tuscon, AZ (KTUS), launched 00:00Z, 5.6 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tuscon, AZ at 00:00Z on 2021-07-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1102 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tuscon, AZ at 00:00Z on 2021-07-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 7 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1102 J/kg
Mixed-layer CIN
-105 J/kg
Mixed-layer LCL
2775 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
7 m²/s²
0-3 km storm-relative helicity
40 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

650 
WWUS85 KTWC 130534
SPSTWC

Special Weather Statement
National Weather Service Tucson AZ
1034 PM MST Mon Jul 12 2021
 
AZZ503-504-507-513-130630-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar
Valleys including Nogales-Tucson Metro Area including Tucson/Green
Valley/Marana/Vail-
1034 PM MST Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA...WESTERN
COCHISE AND NORTHEASTERN SANTA CRUZ COUNTIES UNTIL 1130 PM MST...

At 1033 PM MST, Doppler radar was tracking strong thunderstorms along
a line extending from near Corona De Tucson to 7 miles west of
Kartchner Caverns State Park. Movement was south at 10 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Vail, Sonoita, Elgin, Corona De Tucson and Madera Canyon. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3173 11094 3160 11041 3188 11037 3199 11079
TIME...MOT...LOC 0533Z 020DEG 11KT 3193 11073 3187 11048 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tucson, AZ wrote its last area forecast discussion before this special weather statement went out at Jul 12, 2:28 PM MST, 8 hours 6 minutes earlier.

Area forecast discussion, Jul 12, 2:28 PM MST, 8 hours 6 minutes before
Area Forecast Discussion
National Weather Service Tucson AZ
228 PM MST Mon Jul 12 2021

.SYNOPSIS...
An active period of daily scattered showers and thunderstorms
during the next 7 days. High temperatures will be hot today and
Monday then cool to below normal levels later around the middle of
this week.

&&

.DISCUSSION...
Hazy skies continue across portions of southeast Arizona. This is
likely partially related to blowing dust the past few days, along
with Pacific Northwest wildfire smoke working its way down. A
closed upper high remains centered over southern CA, with
northeasterly flow aloft across our forecast area. This pattern
will likely bring another round of thunderstorms today. Convection
is firing this afternoon along the Mogollon Rim, and flow aloft
will bring it toward the I-10 corridor this evening. Strong gusty
winds and blowing dust will be the primary hazards. Locally heavy
rainfall is also expected, but decent flow will keep storms
moving. Flash flooding is unlikely except in areas where storms
engage in training.

The pattern remains relatively similar for Tuesday, with the main
exception being the steering flow will be weaker, leading to much
slower movement of storms. Flash flooding may prove to be a higher
impact Tuesday (and Wednesday) with slower storm motion...and a
Watch product has been issued to help communicate this threat.

The shower and thunderstorm threat continues into Thursday and
Friday, but shouldn't be as strong. The primary difference late
this week will be considerably cooler temperatures with increased
cloud cover and moisture.

The Four Corners high looks to redevelop this weekend, which could
renew chances for stronger showers and thunderstorms.

&&

.AVIATION...
ISOLD-SCT SHRA/TSRA over the White Mountains this afternoon will
propagate to the southwest through late this evening. These storms
could reach KTUS/KOLS between 01-04z. Wind gusts to 50 kts
possible near the strongest TSRA, with some blowing dust possible.
Otherwise, surface winds less than 12 kts. Aviation discussion
not updated for TAF amendments.

&&

.FIRE WEATHER...
Isolated to scattered thunderstorms for the next week for
southeast Arizona. Gusty outflow winds will be the primary concern
with daily storms. Min RH values will generally be in the 15- 25
percent range for lower elevations through tomorrow with very good
overnight recoveries before increasing Tuesday onward. Surface
winds will be light and follow normal daily trends when not
influenced by storms.

&&

.TWC WATCHES/WARNINGS/ADVISORIES...
Flash Flood Watch from Tuesday afternoon through Wednesday
evening for AZZ501>507-509-511-513>515.

Blowing Dust Advisory until 11 PM MST this evening for AZZ501-
502-504>506.

&&

Public...Dang
Aviation...Hardin
Fire Weather....Dang

Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson

In the hours before

Local storm report, Jul 12, 8:37 PM MST, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
837 PM MST MON JUL 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0834 PM     FUNNEL CLOUD     PATAGONIA               31.54N 110.75W
07/12/2021                   SANTA CRUZ         AZ   TRAINED SPOTTER

            WALL CLOUD VISIBLE WITH A FUNNEL CLOUD
            EXTENDING UNDER IT. CONFIRMED FUNNEL VIA
            PHOTO.

&&
Special weather statement, Jul 12, 9:11 PM MST, 1 hour 23 minutes before
Special Weather Statement
National Weather Service Tucson AZ
911 PM MST Mon Jul 12 2021

AZZ504-507-514-130445-
Santa Catalina and Rincon Mountains including Mount
Lemmon/Summerhaven-Upper San Pedro River Valley including Sierra
Vista/Benson-Tucson Metro Area including Tucson/Green
Valley/Marana/Vail-
911 PM MST Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIMA COUNTY UNTIL
945 PM MST...

At 908 PM MST, Doppler radar was tracking a cluster of strong
thunderstorms extending from Redington Pass south to around Rita
Ranch. These storms were tracking west at 15 mph.

Winds in excess of 40 mph and blowing dust will be possible with this
storm.

Locations impacted include...
Tucson, Davis-Monthan Air Force Base, Tanque Verde, Sabino Canyon
Recreation Area, Catalina Foothills, Tucson International Airport,
Summit, Saguaro National Park East, Rita Ranch and Seven Falls.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3243 11055 3201 11073 3200 11099 3244 11084
TIME...MOT...LOC 0408Z 075DEG 6KT 3210 11077
Special weather statement, Jul 12, 9:14 PM MST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Tucson AZ
914 PM MST Mon Jul 12 2021

AZZ504>506-511-514-130445-
Santa Catalina and Rincon Mountains including Mount
Lemmon/Summerhaven-Southeast Pinal County including
Kearny/Mammoth/Oracle-Galiuro and Pinaleno Mountains including Mount
Graham-Tucson Metro Area including Tucson/Green
Valley/Marana/Vail-South Central Pinal County including Eloy/Picacho
Peak State Park-
914 PM MST Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIMA AND EASTERN
PINAL COUNTIES UNTIL 945 PM MST...

At 913 PM MST, Doppler radar was tracking a strong thunderstorm 7
miles southwest of Dudleyville, or 10 miles south of Winkelman,
moving southwest at 30 mph.

Winds in excess of 40 mph and blowing dust will be possible with this
storm.

Locations impacted include...
Catalina, Oro Valley, Oracle, Mammoth, Saddlebrooke, San Manuel,
Kearny, Dudleyville, Oracle Junction and Biosphere 2.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3298 11078 3299 11076 3300 11076 3303 11073
      3279 11047 3244 11092 3281 11134 3311 11086
TIME...MOT...LOC 0413Z 046DEG 24KT 3285 11083

RH
Special weather statement, Jul 12, 9:32 PM MST, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Tucson AZ
932 PM MST Mon Jul 12 2021

AZZ503-504-130515-
Upper Santa Cruz River and Altar Valleys including Nogales-Tucson
Metro Area including Tucson/Green Valley/Marana/Vail-
932 PM MST Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PIMA AND NORTH
CENTRAL SANTA CRUZ COUNTIES UNTIL 1015 PM MST...

At 930 PM MST, Doppler radar was tracking a cluster of strong
thunderstorms from near Sahuarita and Green Valley south to Amado,
moving west at 20 mph.

Dime size hail and winds in excess of 45 mph and blowing dust will
be possible with this storm.

Locations impacted include...
Sahuarita, Green Valley, Tubac, East Sahuarita, Tumacacori, Amado and
Arivaca Junction.

LAT...LON 3201 11077 3156 11107 3160 11151 3199 11117
TIME...MOT...LOC 0430Z 079DEG 22KT 3170 11116
Special weather statement, Jul 12, 9:58 PM MST, 36 minutes before
Special Weather Statement
National Weather Service Tucson AZ
958 PM MST Mon Jul 12 2021

AZZ502-504-507-514-130545-
Santa Catalina and Rincon Mountains including Mount
Lemmon/Summerhaven-Tohono O'odham Nation including Sells-Upper San
Pedro River Valley including Sierra Vista/Benson-Tucson Metro Area
including Tucson/Green Valley/Marana/Vail-
958 PM MST Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN PIMA COUNTY UNTIL
1045 PM MST...

At 957 PM MST, Doppler radar was tracking several strong
thunderstorms over the greater Tucson Metro area, moving west at 20
mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Greater Tucson Metro area

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with this storm, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3234 11055 3202 11062 3199 11121 3250 11129
TIME...MOT...LOC 0457Z 081DEG 23KT 3219 11078
Special weather statement, Jul 12, 10:34 PM MST, 0 minutes before
Special Weather Statement
National Weather Service Tucson AZ
1034 PM MST Mon Jul 12 2021

AZZ503-504-507-513-130630-
Upper San Pedro River Valley including Sierra
Vista/Benson-Dragoon/Mule/Huachuca and Santa Rita Mountains including
Bisbee/Canelo Hills/Madera Canyon-Upper Santa Cruz River and Altar
Valleys including Nogales-Tucson Metro Area including Tucson/Green
Valley/Marana/Vail-
1034 PM MST Mon Jul 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA...WESTERN
COCHISE AND NORTHEASTERN SANTA CRUZ COUNTIES UNTIL 1130 PM MST...

At 1033 PM MST, Doppler radar was tracking strong thunderstorms along
a line extending from near Corona De Tucson to 7 miles west of
Kartchner Caverns State Park. Movement was south at 10 mph.

Half inch hail and wind gusts up to 50 mph will be possible with
these storms.

Locations impacted include...
Vail, Sonoita, Elgin, Corona De Tucson and Madera Canyon.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Heavy rainfall is also occurring with these storms, and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3173 11094 3160 11041 3188 11037 3199 11079
TIME...MOT...LOC 0533Z 020DEG 11KT 3193 11073 3187 11048

The office that day

Everything else NWS Tucson, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 12, 6:29 PM MSTSpecial Weather StatementTWCGraham31 min
Jul 12, 6:39 PM MSTSpecial Weather StatementTWCGraham36 min
Jul 12, 7:09 PM MSTSevere Thunderstorm WarningTWCCochise, Pima36 min
Jul 12, 7:28 PM MSTSevere Thunderstorm WarningTWCGraham, Pinal47 min
Jul 12, 7:45 PM MSTSevere Thunderstorm WarningTWCCochise, Pima, Santa Cruz45 min
Jul 12, 7:49 PM MSTSevere Thunderstorm WarningTWCCochise, Pima41 min
Jul 12, 7:50 PM MSTSpecial Weather StatementTWC40 min
Jul 12, 8:05 PM MSTAreal Flood AdvisoryTWCGraham3 hr
Jul 12, 8:22 PM MSTSevere Thunderstorm WarningTWCPima, Santa Cruz38 min
Jul 12, 8:37 PM MSTSevere Thunderstorm WarningTWCPinal38 min
Jul 12, 8:37 PM MSTTornado WarningTWCSanta Cruz23 min
Jul 12, 8:51 PM MSTSevere Thunderstorm WarningTWCPima, Santa Cruz39 min
Jul 12, 9:11 PM MSTSpecial Weather StatementTWC34 min
Jul 12, 9:14 PM MSTSpecial Weather StatementTWCPinal31 min
Jul 12, 9:22 PM MSTSevere Thunderstorm WarningTWCCochise, Pima38 min
Jul 12, 9:30 PM MSTDust Storm WarningTWCPima, Pinal60 min
Jul 12, 9:32 PM MSTSpecial Weather StatementTWCSanta Cruz43 min
Jul 12, 9:54 PM MSTAreal Flood AdvisoryTWCCochise, Pima3 hr
Jul 12, 9:58 PM MSTSpecial Weather StatementTWC47 min
Jul 12, 10:16 PM MSTFlash Flood Warning Considerable damage threatTWCPima, Pinal3 hr
Jul 12, 10:24 PM MSTFlash Flood Warning Considerable damage threatTWCPima3 hr
Jul 12, 10:33 PM MSTFlash Flood Warning Considerable damage threatTWCPima3 hr
Jul 12, 11:17 PM MSTSpecial Weather StatementTWCPima28 min
Jul 13, 2:02 PM MSTSpecial Weather StatementTWCCochise43 min
Jul 13, 2:57 PM MSTSpecial Weather StatementTWCSanta Cruz33 min
Jul 13, 3:02 PM MSTSevere Thunderstorm WarningTWCCochise, Pima, Santa Cruz43 min
Jul 13, 3:21 PM MSTAreal Flood AdvisoryTWCPima, Santa Cruz2 hr
Jul 13, 3:45 PM MSTSpecial Weather StatementTWCSanta Cruz45 min
Jul 13, 4:15 PM MSTSpecial Weather StatementTWCSanta Cruz45 min
Jul 13, 4:20 PM MSTSpecial Weather StatementTWC25 min
Jul 13, 4:38 PM MSTAreal Flood AdvisoryTWCPima, Pinal3 hr
Jul 13, 4:44 PM MSTSpecial Weather StatementTWCCochise46 min
Jul 13, 4:45 PM MSTSpecial Weather StatementTWC30 min
Jul 13, 4:58 PM MSTSevere Thunderstorm WarningTWCPinal32 min

Nearby

Special Weather Statements in Arizona, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.